MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035422040
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Analysis of the returned device found no anomaly with the subject main coil.However, the subject coil delivery wire was broken and kinked at the proximal end which indicates a significant force was applied trying to advance the coil in the echelon-10 axium microcatheter.A functional test could not be performed as the subject delivery wire was damaged and the introducer sheath was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damaged noted to the packaging prior to opening the packaging, the subject device was confirmed to be in good condition during preparation/prior to use on the patient and the subject device was prepared for use as per the directions for use.Continuous flush was set up and maintained throughout the clinical procedure.An echelon-10 axium microcatheter was used in conjunction with the subject device.The patient¿s anatomy was moderately tortuous.The as reported 'coil in catheter friction' will be assigned procedural factors as this defect appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.The as analysed 'coil delivery wire broken/fractured during use¿ and 'nv - coil delivery wire kinked/bent' will be assigned to this investigation will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
It was initially reported during one acoma aneurysm embolization procedure, when delivering the subject coil, the resistance encountered at the tail of microcatheter and could not be advanced.As a result ,the operator used other coil from competitor to complete the procedure without clinical consequences to the patient.Analysis of the returned coil (subject device) revealed that the coil delivery wire was broken/fractured during use.There was no clinical consequence to the patient due to this event.

Brand Name
TARGET 360 ULTRA 2MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11816197
Report Number3008881809-2021-00196
Device Sequence Number14400952
Product Code HCG
UDI-Device Identifier04546540675842
UDI-Public04546540675842
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2023
Device Model NumberM0035422040
Device Catalogue NumberM0035422040
Device Lot Number22092866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2021
Initial Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight57